MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKL1110
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Unintended Movement (3026); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a sclerotic bone lesion biopsy, the needle allegedly wobbled and the quick connect became more apparent and started ¿clicking¿ and then the sterile sleeve allegedly started to move/drag.It was further reported that upon release of the needle, it was noted that the quick connect had allegedly became completely disconnected from the drill.Reportedly, the physician had to remove the needle from the bone manually to obtain the sample.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one quick connect hubs for evaluation.Upon visual evaluation, the device appeared to have a black residue throughout.No other anomalies were observed to the devices.Furthermore, on additional evaluation, it was noted that the proximal uclips were not visible on the device.The functional testing was not performed due to the condition the sample was received.Therefore, the investigation is confirmed for the reported unintended movement and premature separation issue as uclips were not visible.And the investigation is confirmed for the identified device contamination with chemical or other material as black residue was noted on the device.A definitive root cause for the alleged unintended movement and premature separation issues were due to the missing of uclips (e.G., not visible).Then, definitive root cause for the identified device contamination with chemical or other material issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18612079
Report Number2020394-2024-00140
Device Sequence Number15330775
Product Code KNW
UDI-Device Identifier00801741201455
UDI-Public(01)00801741201455
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1110
Device Lot Number0001507177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale